MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3854
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the wolverine cutting balloon, us 10 mm x 4.00 mm balloon delivery system (sds) was returned for analysis.The balloon was examined and visual examination of the balloon found no tears on the balloon.An attempt was made to inflate the balloon and liquid flushed out through the tip.The balloon material was removed to examine the inner extrusion covered by the balloon material and a puncture hole was observed located at the distal edge of the proximal markerband.The markerbands/tip/blades were examined.The markerbands and blades and tip section of the device were visually and microscopically examined, and no issues were noted with the markerbands, no raised edges or cracks visible, blades or tip of the device that may have potentially contributed to the complaint incident.All blades were present and fully bonded to the balloon material.The shaft polymer extrusion/hypotube shaft was examined.A visual and tactile examination found no issues with the hypotube shaft of the device, a puncture hole on the extrusion shaft on the distal section of the shaft was noted.During functional testing a shaft leak was observed.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that a shaft leak occurred.A 10mmx4.00mm wolverine coronary cutting balloon was selected for use.During preparation, the balloon appeared damaged when it was removed from the packaging.There were no obvious holes in the balloon.The distal end looked slightly deformed.Shaft appeared to be intact.The balloon was tested outside the patient and it was noted to be leaking.The procedure was completed using another 10mmx4.00mm wolverine coronary cutting balloon.No patient complications were reported.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12583607
Report Number2134265-2021-12528
Device Sequence Number3694900
Product Code NWX
UDI-Device Identifier08714729888307
UDI-Public08714729888307
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2021
Device Model Number3854
Device Catalogue Number3854
Device Lot Number0024367717
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2021
Initial Report FDA Received Date10/06/2021
Patient Sequence Number1